Format

Send to:

Choose Destination
See comment in PubMed Commons below
Arch Pediatr. 2005 Jul;12(7):1109-11.

[Hypoglycemia associated with oral sulfonylurea hypoglycaemic agents in an 11-year-old girl].

[Article in French]

Author information

  • 1Service de pédiatrie, hôpital de la mère et de l'enfant, quai Moncousu, Nantes, France. emmanuelle.ramos@chu-nantes.fr

Abstract

In children more than 8 years old, hyperinsulinism is the most common cause of hypoglycemia.

CASE REPORT:

We report the case of an 11-year-old girl who presented recurrent hypoglycemia with endogenous hyperinsulinism (high insulin and C-peptide concentrations). The morphological investigations didn't find insulinoma. Finally the questioning identifies the voluntary intoxication with hypoglycemic agent. At a later date, the sulfonylurea dosage during an hypoglycaemic episode was positive.

CONCLUSION:

The sulfonylurea drugs can mimic an endogenous hyperinsulinism and mislead the diagnostic to an insulinoma suspicion and lead to a surgical exploration. A sulfonylurea dosage should be done before planning out surgery.

PMID:
15925501
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk